COVID-19 Vaccines May Trigger Takotsubo Cardiomyopathy

A peer-reviewed paper published in the journal Cureus has found a link between COVID-19 vaccines and Takotsubo Cardiomyopathy, suggesting that they may trigger this condition.

COVID-19 Vaccines May Trigger Takotsubo Cardiomyopathy 1

The COVID-19 pandemic has prompted the quick development and administration of several vaccinations. Nonetheless, concurrent with the extensive immunization campaigns, there has been a discernible surge in the incidence of COVID-19 vaccine-associated adverse events and side effects. A possible link between COVID-19 vaccinations and Takotsubo cardiomyopathy has been found through research, resulting in two fatalities out of 16 cases.

Breathlessness and severe chest pain are prominent symptoms of Takotsubo cardiomyopathy, which shares similarities with acute myocardial infarction in terms of clinical presentation. Its defining feature is abnormal left ventricular function, which usually happens following extreme emotional or physical stressors such as a loved one passing away, experiencing a traumatic incident, or being seriously unwell. The term “Takotsubo” refers to this illness, which was initially recognized by Japanese physician Dr. Hikaru Sato in 1990 because of the balloon-like bulging of the left ventricle, resembling the octopus-catching pot used in Japan.

Outside of Japan, the conditions stress cardiomyopathy, apical ballooning syndrome, and broken heart syndrome are other names for Takotsubo cardiomyopathy.

A Case Study

A case report describing the development of Takotsubo cardiomyopathy in a 59-year-old lady following a booster dose of the COVID-19 vaccination was published in the journal Cureus in August. The patient went to the emergency room after suffering from dyspnea for six hours straight. The patient reported that she had been having sporadic chest pain for the previous two days, which she described as a stabbing feeling that got stronger with each episode but did not spread to other parts of her body. There was no way to relieve the pain; in fact, exertion made it worse. Three days earlier, the patient had gotten a booster dose of the Moderna vaccination.

The patient’s blood pressure was 150/90 mmHg, blood oxygen saturation was 89%, and there was no fever. The patient remained aware. Her lungs were making crepitations, which were noisy, crackling noises. A negative result was obtained from a COVID-19 polymerase chain reaction test. An X-ray of the chest showed pulmonary edema, an ultrasound revealed impaired left ventricular systolic function with an estimated ejection fraction of thirty percent, and the emergency ECG revealed ST-segment elevation. The front wall and apex of the heart also showed significant hypokinesia, or abnormally decreased motor activity.

The patient’s tachycardia and blood pressure swings persisted, which eventually caused fluid overload-related hemodynamic instability and cardiac shock. The medical staff treated the patient with intravenous doses of dobutamine and norepinephrine. When no other causes could be found, Takotsubo cardiomyopathy was the diagnosis made for her.

According to Bloomberg, fake Ozempics were seized by the FDA as demand for obesity drugs soared due to a shortage, and counterfeiters are taking advantage of the hype cycle.

After demonstrating progress, the patient was released on the sixth day; nevertheless, the patient’s prolonged tachycardia necessitated metoprolol treatment, which is used to treat high blood pressure.

Before receiving the vaccine, the patient had a history of hyperlipidemia, hypothyroidism, and celiac disease. She also had no history of drinking alcohol or abusing drugs, and she had stopped smoking fifteen years ago after smoking for five years.

Although “several theories have been proposed,” the pathophysiology of COVID-19 vaccine-induced Takotsubo cardiomyopathy is still unclear, according to the researchers. Certain individuals may experience an increased inflammatory cascade that leads to endothelial dysfunction, microvascular dysfunction, and cardiac damage as a result of the immunological response triggered by COVID-19 vaccinations. Vaccination may also stimulate the release of pro-inflammatory factors such as interleukin-6. Additionally, the stress response induced by COVID-19 vaccination could potentially “dysregulate the autonomic nervous system, contributing to the development of cardiac dysfunction.”

Takotsubo Cardiomyopathy Poses a Life-Threatening Risk

There are very few documented occurrences of Takotsubo cardiomyopathy, so the link between COVID-19 vaccinations and the condition is not well recognized. A peer-reviewed paper titled “COVID-19 vaccine-induced Takotsubo cardiomyopathy” compiled and analyzed the available data on December 11 and published it in the journal Cureus.

After searching the literature, the researchers found 15 case reports with a total of 16 patients. Of these, two received vaccines using viral vectors (AstraZeneca), while 14 received mRNA vaccines (Pfizer, Moderna). Following the first dosage, seven individuals and seven after the second dose, respectively, developed Takotsubo cardiomyopathy.

On echocardiograms, all patients showed decreased left ventricular ejection fraction, aberrant ECG findings, and elevated cardiac troponin levels. Chest discomfort was the most common symptom among the patients, followed by nausea and dyspnea. In the end, 14 patients made a full recovery and were released, but two of them passed away.

87.5 percent of patients recovered and were released from the hospital, according to the researchers, suggesting that Takotsubo cardiomyopathy following vaccination is primarily “transient and reversible.” The “potentially life-threatening nature of this vaccine-related adverse event” is highlighted by the deaths of two of the patients, though.

The authors of the research advise physicians to rule out Takotsubo cardiomyopathy, particularly in patients who have had mRNA vaccinations while treating patients who have developed dyspnea or chest pain following immunization.

The study also noted that the COVID-19 vaccines have several adverse effects, such as injection site discomfort and swelling, fever, headache, myalgia (muscle soreness), exhaustion, and nausea.

Do you have a tip or sensitive material to share with GGI? Are you a journalist, researcher or independent blogger and want to write for us? You can reach us at [email protected].

Leave a Reply